Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 163, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2002, 9:43 PM CDT for Fulton County, Mason County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 9:43 PM CDT (02:43 UTC)
- Expired
- Jul 26, 2002, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS53 KILX 270243
SVRSPI
ILC057-125-270345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
942 PM CDT FRI JUL 26 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1045 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BATH...OR ABOUT 8 MILES
NORTHEAST OF BEARDSTOWN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BATH
KILBOURNE
DUNCAN MILLS
HAVANA
LITTLE AMERICA
TOPEKA
EASTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4020 9033 4018 9024 4006 9028 4022 8973
4051 9003
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:15 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 26, 9:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT FRI JUL 26 2002 WILL BE UPDATING FCST TO ADJUST WORDING FOR SCATTERED THUNDERSTORMS FOR TONIGHT. SOME HAVE ALREADY DEVELOPED IN WESTERN IL AND ARE MOVING EAST AND SOUTHEAST. ANOTHER AREA OF STRONGER STORMS HAS DEVELOPED IN NE MO AND WRN IA. THIS WILL EVENTUALLY MOVE INTO WRN IL LATER TONIGHT AND CONTINUE THROUGH THE OVERNIGHT HOURS. UPDATE OUT SHORTLY. .ILX...NONE. AUTEN
In the hours before
Local storm report, Jul 26, 5:05 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
505 PM CDT FRI JUL 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM PEORIA IL WIND DAMAGE
07/26/02 PEORIA METAL STORAGE SHED BLOWN
OFF BASE AND OVER A FENCE.
NUMEROUS HEALTHY LIMBS
DOWN, SOME UP TO 6-8 INCHES
IN DIAMETER. REPORTED BY
SWOP OBSERVER.
GEELHARTLocal storm report, Jul 26, 5:15 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
515 PM CDT FRI JUL 26 2002
SUMMARY REPORT FROM JULY 26 SO FAR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM KICKAPOO IL .75 INCH HAIL
07/26/02 PEORIA
0500 AM PEORIA IL 2.00 INCH HAIL
07/26/02 PEORIA REPORTED AT THE
INTERSECTION OF WILLOW
KNOLLS ROAD AND UNIVERSITY
DRIVE.
0505 AM PEORIA IL WIND DAMAGE
07/26/02 PEORIA METAL STORAGE SHED BLOWN
OFF BASE AND OVER A FENCE.
NUMEROUS HEALTHY LIMBS
DOWN, SOME UP TO 6-8 INCHES
IN DIAMETER. REPORTED BY
SWOP OBSERVER. TIME
ESTIMATED.
0515 AM MACKINAW IL 1.00 INCH HAIL
07/26/02 TAZEWELL REPORTED BY COOPERATIVE
OBSERVER
0515 AM MACKINAW IL 60 MPH TSTM WIND GUST
07/26/02 TAZEWELL WIND GUST ESTIMATED BY
COOPERATIVE OBSERVER.
0525 AM PEKIN IL WIND DAMAGE
07/26/02 TAZEWELL TREES AND POWERLINES DOWN
ON ROUTE 9 EAST OF PEKIN.
REPORTED BY COOPERATIVE
OBSERVER.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 57 min |
| Jul 26, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
| Jul 26, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 52 min |
| Jul 27, 12:54 AM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Jul 27, 3:42 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 27, 3:45 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.